Alert archive / New Mexico / Wind Advisories in 2007
Wind Advisory 14, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Dec 25, 2007, 3:32 AM MST. It took effect at Dec 25, 2007, 12:25 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2007, 3:32 AM MST (10:32 UTC)
- In effect from
- Dec 25, 2007, 12:25 PM MST
- Expired
- Dec 25, 2007, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 251032 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 332 AM MST TUE DEC 25 2007 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EARLY THIS EVENING... .A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EARLY THIS EVENING. AS A RESULT WINDY CONDITIONS WILL DEVELOP ACROSS THE REGION BY MID AFTERNOON. WEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH AND THE WINDS WILL PRODUCE BLOWING DUST WITH LOW VISIBILITIES OVER A FEW LOCATIONS. NMZ031-032-TXZ055-251845- /O.NEW.KEPZ.WI.Y.0014.071225T2100Z-071226T0300Z/ SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO- INCLUDING THE CITIES OF...DEMING...LAS CRUCES...EL PASO 332 AM MST TUE DEC 25 2007 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EARLY THIS EVENING. AS A RESULT WINDY CONDITIONS ARE LIKELY AS WEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH BY MID AFTERNOON. THE WINDS WILL PRODUCE BLOWING DUST OVER A FEW LOCATIONS WITH VISIBILITIES FALLING BELOW A MILE ACROSS ISOLATED AREAS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO IN THE DEMING AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGASH
1 follow-up statement
000 WWUS74 KEPZ 251925 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1225 PM MST TUE DEC 25 2007 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EARLY THIS EVENING... .A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EARLY THIS EVENING. AS A RESULT WINDY CONDITIONS WILL DEVELOP ACROSS THE REGION BY MID AFTERNOON. WEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH AND THE WINDS WILL PRODUCE BLOWING DUST WITH LOW VISIBILITIES OVER A FEW LOCATIONS. NMZ022-024-025-030-TXZ056-260300- /O.EXA.KEPZ.WI.Y.0014.071225T2100Z-071226T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...ALAMOGORDO...MESCALERO... CLOUDCROFT...TIMBERON...LORDSBURG...SIERRA BLANCA...DELL CITY 1225 PM MST TUE DEC 25 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EARLY THIS EVENING. AS A RESULT WINDY CONDITIONS ARE LIKELY AS WEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH BY MID AFTERNOON. THE WINDS WILL PRODUCE BLOWING DUST OVER A FEW LOCATIONS WITH VISIBILITIES FALLING BELOW A MILE ACROSS ISOLATED AREAS... ESPECIALLY ALONG INTERSTATE 10 BETWEEN LORDSBURG AND LAS CRUCES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ031-032-TXZ055-260300- /O.CON.KEPZ.WI.Y.0014.071225T2100Z-071226T0300Z/ SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO- INCLUDING THE CITIES OF...DEMING...LAS CRUCES...EL PASO 1225 PM MST TUE DEC 25 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EARLY THIS EVENING. AS A RESULT WINDY CONDITIONS ARE LIKELY AS WEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH BY MID AFTERNOON. THE WINDS WILL PRODUCE BLOWING DUST OVER A FEW LOCATIONS WITH VISIBILITIES FALLING BELOW A MILE ACROSS ISOLATED AREAS... ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO IN THE DEMING AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 25, 2:54 AM MST, 38 minutes earlier.
Area forecast discussion, Dec 25, 2:54 AM MST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
254 AM MST TUE DEC 25 2007
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM AND A COLD FRONT WILL MOVE ACROSS NEW
MEXICO AND WESTERN TEXAS TODAY CAUSING WINDY CONDITIONS ALONG WITH
ISOLATED MOUNTAIN SNOW SHOWERS. COOLER TEMPERATURES WILL ALSO
OCCUR ON WEDNESDAY AFTER THE COLD FRONT PASSES. WINDY BUT MOSTLY
DRY WEATHER WILL OCCUR AGAIN ON THURSDAY AS ANOTHER LOW PRESSURE
SYSTEM MOVES ACROSS THE SOUTHWESTERN UNITED STATES. HIGH PRESSURE
WILL BRING DRY WEATHER AND MILD TEMPERATURES DURING THE WEEKEND.
&&
.DISCUSSION...
PROGRESSIVE WEATHER PATTERN WILL CONTINUE ACROSS THE WESTERN
UNITED STATES THROUGH THE WEEK AS SERIES OF UPPER LOWS MOVES ACROSS
THE ROCKY MOUNTAINS. STRONG UPPER LOW NOW OVER UTAH WILL
INTENSIFY/AMPLIFY AS 140 KT UPPER JET STREAK IN WESTERN QUADRANT
FORCES SYSTEM TO DIG SOUTHWARD. LOW WILL SUBSEQUENTLY ADVANCE INTO
NORTHWESTERN NEW MEXICO LATE THIS AFTERNOON AND ACCELERATE
EASTWARD THROUGH THE CWA THIS EVENING. UPPER SYSTEM AND ASSOCIATED
DYNAMICS WILL INDUCE SURFACE LOW OVER EXTREME SOUTHEASTERN NEW
MEXICO VICINITY WITH GRADIENT INCREASING FROM THE SURFACE TO MID
LEVELS. STRONG DYNAMIC LIFT AND ATTENDANT COOLING WILL GREATLY
STEEPEN LAPSE RATES WITH DRY ADIABATIC PROFILE FROM THE SURFACE TO
600 MB BY LATE AFTERNOON. AXIS OF MAXIMUM MID LEVEL WINDS WILL
EXTEND ACROSS THE SOUTHERN LOWLANDS LATE THIS AFTERNOON WITH SPEEDS
ATTAINING ADVISORY CRITERIA. ELSEWHERE WINDY CONDITIONS WILL ALSO
EXIST LATE FROM MID AFTERNOON THROUGH EARLY EVENING. DESPITE LACK
OF MOISTURE STRONG DYNAMICS AND COOLING ALOFT COMBINED WITH
OROGRAPHIC FORCING WILL GENERATE PRECIP ACROSS HIGHER MOUNTAIN
AREAS.
TROUGH AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE CWA THIS
EVENING WITH COOLER TEMPERATURES AND LIGHTER WINDS ON WEDNESDAY.
ANOTHER UPPER LOW AND TRAILING TROUGH WILL RACE EASTWARD ACROSS
THE CWA ON THURSDAY. THIS SYSTEM MAY PASS ACROSS THE REGION DURING
THE MORNING AND EARLY AFTERNOON BEFORE PEAK MIXING AND HEATING BUT
NEAR WINDY CONDITIONS WILL STILL DEVELOP AS SURFACE LEE TROUGHING
IS INDUCED OVER EASTERN NEW MEXICO. LANDWARD TRAJECTORIES OF FLOW
AGAIN MEAN LITTLE MOISTURE OR PRECIP WILL OCCUR WITH SYSTEM.
WEST TO NORTHWEST FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE WILL
COMBINE TO BRING MILD TEMPERATURES AND DRY WEATHER OVER THE
WEEKEND. HOWEVER MODELS HAVE BEEN RATHER CONSISTENT IN FORECASTING
STRONG BACK DOOR FRONTAL PASSAGE AND COLDER TEMPERATURES BY TUESDAY.
&&
.AVIATION...VERY ISOLATED AREAS OF MVFR VISIBILITIES IN BLOWING
DUST THIS AFTERNOON AND EARLY THIS EVENING. ALSO ISOLATED AREAS OF
MVFR CEILINGS AND VISIBILITIES IN RAIN AND SNOW SHOWERS LATE THIS
AFTERNOON AND THIS EVENING...MAINLY OVER HIGHER MOUNTAINS.
MODERATE OR GREATER TURBULENCE THROUGH THIS EVENING BELOW 10,000
FEET AGL...ESPECIALLY ALONG EASTERN MOUNTAIN SLOPES.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 60 28 50 30 55 / 0 0 0 0 0
SIERRA BLANCA TX 57 26 46 27 52 / 0 0 0 0 0
LAS CRUCES 59 27 49 29 54 / 0 0 0 0 0
ALAMOGORDO 61 24 47 25 50 / 0 20 0 0 0
CLOUDCROFT 41 15 33 17 36 / 10 30 0 0 10
TRUTH OR CONSEQUENCES 53 24 46 26 51 / 0 10 0 0 0
SILVER CITY 53 18 43 19 45 / 10 10 0 0 0
DEMING 58 26 49 25 53 / 0 0 0 0 0
LORDSBURG 60 25 49 26 55 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING
FOR NMZ031-032.
TX...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING
FOR TXZ055.
&&
05/99Hazardous weather outlook, Dec 24, 6:40 AM MST, 20 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 640 AM MST MON DEC 24 2007 NMZ022>025-030>032-TXZ055-056-251430- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 640 AM MST MON DEC 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. A SERIES OF FAST MOVING LOW PRESSURE TROUGHS WILL MOVE THROUGH THE STATE. ONE WILL MOVE TO AREA CHRISTMAS DAY...WITH ONLY AN INCREASE IN WINDS EXPECTED. ANOTHER ONE MOVES TO THE AREA THURSDAY...AGAIN WITH JUST SOME WINDS EXPECTED. A THIRD ONE MOVES OT THE AREA FRIDAY WITH A SLIGHT CHANCE OF SHOWERS BY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THE WEATHER OFFICE OR LOCAL LAW ENFORCEMENT.
Nearby
Wind Advisories in New Mexico, 2007Wind Advisories in Texas, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.